MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VERSACROSS STEERABLE ACCESS SOLUTION; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION VERSACROSS STEERABLE ACCESS SOLUTION; INTRODUCER, CATHETER
Model Number VSTK0116
Medical Device Problem Codes Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 02/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion (pe) occurred.During a cavotricuspid isthmus (cti)/ paroxysmal atrial fibrillation procedure, a versacross steerable access solution was selected for use.The physician completed rf cti line with a non-boston scientific rf catheter.Roughly 15-20 ablations needed to achieve cti block.Physician then attempted to cross the septum with versacross steerable that was used for the cti ablation however, was unable to cross the septum with dilator and sheath.It was noted a blood pressure drop to which the physician used intracardiac echocardiography (ice) and noted effusion was present.A cardiologist and cardiothoracic (ct) were consulted.A pericardiocentesis was attempted to draw fluid without success and ct opened a window to remove blood.The patient was intubated and moved to intensive care unit for recovery.The device is not expected to be returned for analysis (disposed).
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Good faith effort attempts to try and retrieve additional details regarding the reported event are in progress, but further information was unable to be obtained.If there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a pericardial effusion (pe) occurred.During a cavotricuspid isthmus (cti)/ paroxysmal atrial fibrillation procedure, a versacross steerable access solution was selected for use.The physician completed rf cti line with a non-boston scientific rf catheter.Roughly 15-20 ablations needed to achieve cti block.Physician then attempted to cross the septum with versacross steerable that was used for the cti ablation however, was unable to cross the septum with dilator and sheath.It was noted a blood pressure drop to which the physician used intracardiac echocardiography (ice) and noted effusion was present.A cardiologist and cardiothoracic (ct) were consulted.A pericardiocentesis was attempted to draw fluid without success and ct opened a window to remove blood.The patient was intubated and moved to intensive care unit for recovery.The device is not expected to be returned for analysis (disposed).It was further reported that rf wire appeared to cross the septum, however wire maneuverability was limited after crossing due to patent foramen ovale (pfo) closure bovine plug used in previous procedure.Previous pfo closure using a bovine plug was known anatomical difficulty prior to attempting to cross the septum.Previous rf cti ablation prior to attempting crossing the septum may have contributed.Act greater than 300 prior to attempting to cross septum.The patient has been discharged.
 
Additional Manufacturer Narrative
Due to additional information received, this supplemental report is being submitted for the updated fields describe event or problem (b5), in section b - adverse event or product problem, and impact codes (f10 and h6), in sections f - user facility / importer report information and h - device manufacturers only.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Device technical analysis: it was indicated that the device was disposed; therefore, a technical analysis of the complaint device could not be completed.Device history record review: the manufacturing batch record review confirmed that the device met all material, assembly, and performance specifications.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk assessment: a review of the versacross steerable access solution risk documentation was completed and confirmed that the event of pericardial effusion, hypotension and additional intervention required were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on the information provided, the reported event of pericardial effusion and hypotension are a known inherent risk of the versacross steerable access solution device.The clinical event is anticipated in nature as per the ifu for the versacross steerable access solution as reported to bsc.The reported allegation of failure to cross with sheath and difficulty to cross with dilator could not be confirmed and cause could not be stablished as the device did not return for analysis.
 
Event or Problem Description

Brand Name
VERSACROSS STEERABLE ACCESS SOLUTION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key24401725
Report Number2124215-2026-09568
Device Sequence Number12837085
Product Code DYB
UDI-Device Identifier00685447019664
UDI-Public(01)00685447019664(17)280220(10)36402785
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K190688
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVSTK0116
Device Catalogue NumberVSTK0116
Device Lot Number0036402785
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer02/18/2026
03/24/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date03/16/2026
04/15/2026
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient SexUnknown